My doctor says it has nothing to do with the meds, although it is clearly listed as a side affect. She is wanting to refer me to an ENT. It has happened with Effexor, Citalopram, and Zoloft.
I certainly don't want to second guess your Dr and don't know what else could be going on with you that she thinks you should see an ENT, but I will tell you that if I were to miss a dose of my antidepressant, Viibryd, my dizziness would be severe.
Hope you can establish better communication with your Dr. I wouldn't feel good being treated by someone who didn't believe me.
Most antidepressants block the reabsorption of serotonin in the brain, therefore discontinuing or missing a dose of an antidepressant can cause a sudden decrease in serotonin in the brain causing dizziness. Most people experience the dizziness without vertigo (spinning sensation) but there are rare cases that the dizziness causes vertigo as well.
This is from a mayo clinic study and they found that it was most common with SSRIs with short half lives.
They also advised that when discontinuing antidepressants that the doctor should lay out a plan to slowly taper off of the drug to avoid the unpleasant symptoms that can occur from abruptly discontinuing.
Hi this is pretty common. My mum recently tried discontinuing Citalopram (with her doctors advice) & felt so ill that she started taking it again, but every other day instead of daily. She will do that for a month or more & then try again...
Are you sure you are ready to stop taking the medication?
CCCarr, You have some very good answers. Everyone who answered was right on in my opinion. kaismama, and the rest were correct about antidepressant's having withdrawel's. I'm not only saying this by my own experience, when I was ignorant and would start an antidepressant, and want together off of it, and just quit, in the past. Awful withdrawel's. but the worse case I saw was when my son, 17, at the time, had been on Effexor for a while, and tried to just stop taking it. I'm only going to mention a couple of things he experienced. Severe headaches, brain zaps, and shakiness. I'm not trying to down Effexor in any way. It's obviously worked great for many people. It did for my son. And when he got right back on it, and told the .dr. He tried to quit himself, the Dr. weened him off, the right way, and my son had no withdrawel's or side effect's at all.
I take Pristq, which is a group of drugs; selective serotonin and norepinephrine reputake inhibitors. Which is Effexor too. Not for everyone, but has by far, been the best for me. We went away for two days, and I forgot my my little helper... Pristiq. Lets just say, I always make sure its one of the first things packed... always. One more thing, I agree with Frenchie. I will never slander someone's .dr. I might tell someone they may want or need to find another one, but I don't share the same opinion with him, myself. Just be careful. And writing in to this site was a great move on your part. And we all want you to get the best care you can, and feel better soon. Keep us updated on how you are. Your Friend, Ruthie
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 18 Jan 2010 • 17 answers
Posted 20 Mar 2010 • 1 answer
Posted 12 Jan 2016 • 3 answers
Posted 30 May 2016 • 4 answers
Posted 16 Sep 2016 • 3 answers